MAUDE Adverse Event Report: CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 7MM; ELECTRODE, CORTICAL

CARDINAL HEALTH P.R. 218, INC. DRAIN JACKSON PRATT 10FR 7MM; ELECTRODE, CORTICAL
Model Number SU130-0321
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/05/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer sample was received inside a plastic bag, not its original package.Visual examination showed that it is 43.20 inches in length portion of 10fr round silicone drain.Upon evaluation of the sample it was noticed that the fracture occurred at the non-perforated tube section, which is the strongest portion of the drain.Visual inspection revealed that the silicone tubing broke off at approximately 8.38 inches from the perforated drain area.Microscopic examination revealed wavy/jagged edge at the tubing fracture site and no distortion and/or tears in the adjacent portion drain, which suggests that the drain was not stretched (elongated) to failure.The characteristics of the fractured area and the absence of any tubing distortion are similar to failures caused by abrasion or scoring on the tubing surface.Incoming inspection record for the raw material used to extrude the tubing was reviewed and certificate of analysis (coa) indicates that all test results were within specification limits, including tensile and tear tests.The non-conformance report (ncr) data since may 2016 to present was reviewed and no issues that could be related to the condition reported were found.Drain tubing was extruded within approved parameters and in accordance to specifications.The minimum tensile strength specification for the tubing is 750 psi.The device history record (dhr) of this tubing demonstrated tensile strength results of a minimum of 901 psi in testing performed.The minimum pull test specification for this drain is 3.0 lb.Dhr demonstrated pull test results of a minimum of 5.0 lb in the perforated area in quality testing performed.These material test results exceed the forces that the drain would be subjected to by medical personnel during removal.However, if the silicone is damaged and then tensile stressed, that value is greatly reduced.The dhr for the finished good was reviewed and no incident was documented that could have caused this type of non-conformance.This is the first incident reported for this lot due to broken drain.The lot number reported was manufactured on november 18, 2015.The most probable root cause was identified as misuse by the customer since the wavy/jagged edge condition observed at the fracture area suggests that an instrument was used to handle the product which may have inadvertently damage the product thus leading to tubing breakage.It is also recommended to strictly follow the instructions provided in the instruction for use data included with the product to ensure drains are properly used.According to the instructions for use (ifu). ¿drains or tubing should not be handled with any instruments.This can lead to tearing, warping, or weakening and subsequent breakage of the drain.To facilitate removal of the drain, the drain and tubing portions should not be curled, pinched, over-stretched or sutured; either internally or externally.Do not suture the drain(s).Drains should be placed and removed carefully by hand only with a slow, steady pressure.Excessive force may result in breakage.During placement and removal of the drain, do not nick, cut, tear or otherwise damage the drain as this may lead to breakage.Leaving the drain implanted for any period of time which allows for tissue in-growth around the drain and into the holes, may cause breakage on removal.¿.
 
Event or Problem Description
Found patient's drain with tubing broken about 2 inch away from skin tag.The edge of the broken part of the tubing was a complete sharp end.X-ray pelvis take indicating, remained part of the tube was retained in right hip.Subsequently the tubing was removed by doctor.

Brand Name
DRAIN JACKSON PRATT 10FR 7MM
Common Device Name
ELECTRODE, CORTICAL
Manufacturer (Section D)
CARDINAL HEALTH P.R. 218, INC.
state rd. 402 , north km 0.9
anasco PR 00610
MDR Report Key6554097
Report Number1423537-2017-00089
Device Sequence Number616818
Product Code GYC
UDI-Device Identifier10885380063985
UDI-Public10885380063985
Combination Product (Y/N)N
Initial Reporter CountryHK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/09/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberSU130-0321
Device Catalogue NumberSU130-0321
Device Lot Number1151539
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2017
Distributor Facility Aware Date04/10/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2017
Initial Report FDA Received Date05/09/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;